View Full Version : Multivitamin worsens adhd?


clayboy_123
06-09-14, 09:41 PM
Has anyone has experience with a multivitamin worsening adhd or increasing brain fog?

HADDaball
06-11-14, 07:08 AM
I take them. They don't make things worse or better.

Have you experienced brain fog taking them ?

clayboy_123
06-11-14, 07:48 AM
Yea and it doesn't matter what brand

Lunacie
06-11-14, 09:56 AM
My first thought is an allergy. Those can mimic ADHD or cause brain fog.

I don't take a multi, I take specific supplements: Omega 3, Vita D3, Magnesium, Calcium, and B-complex. If I were to have an allergic reaction, I could stop them all, and start again with one at a time.

MADD As A Hatte
06-11-14, 09:58 AM
Yea and it doesn't matter what brand

Hi there, interesting question, could we please have some more info:

Could you please let us know what you're taking:

for all multivitamins or pharmacological medications:

What EXACTLY, how OFTEN, and what DOSE

It's impossible to answer your question without specific details.

Cheers

clayboy_123
06-11-14, 11:59 AM
Just a morning daily dose of any OTC men multivitamin such as one a day or gnc, etc.

Lunacie
06-11-14, 12:06 PM
I know vitamin C can decrease the effect of stimulant meds and multivitamins include vitamin C.

I don't know how much vitamin C is in the multivitamin you take, or whether you take stimulant meds.

clayboy_123
06-11-14, 12:08 PM
But even on days when I take a break from vyvanse and say take a multi at lunch , I have more brain fog after lunch thAn I did before lunch

HADDaball
06-11-14, 06:34 PM
Does the multi have other stuff added? I noticed some do, like ginko, some extract or another..

There's a chance what you're eating may be causing the fog.

sarahsweets
06-12-14, 04:30 AM
I take a sh*t ton of vitamins for nutrient deficiencies and never had a problem.

MADD As A Hatte
06-12-14, 04:50 AM
Just a morning daily dose of any OTC men multivitamin such as one a day or gnc, etc.

Thanks for the update. The answer would be no, that's not what's affecting you. But try this: for the next 14 days, keep a diary, hour by hour, of exactly what you're putting into your body, and your mental acuity level. Do NOT take any multivitamins during this period. Be honest with your record keeping. When you've got a detailed baseline of your own behaviour and what you're putting into your body, then you can try it again with ONE change to the routine e.g. taking a morning multivitamin (but keep everything else the same as before). It's impossible to get a sense of what's going on if you don't keep a detailed journal.

All the best

fracturedstory
06-13-14, 08:49 AM
I once took a multivitamin and then struggled to breathe.

I can't have any vitamin C, though I try to get tiny amounts in food.

Greyhound1
06-14-14, 04:49 PM
I know vitamin C can decrease the effect of stimulant meds and multivitamins include vitamin C.

I don't know how much vitamin C is in the multivitamin you take, or whether you take stimulant meds.

I agree with Lunacie.

I have noticed similar brain fog and tiredness from multi vitamins only when on Adderall. I now take mine just before bed with no issues.

I believe when you take a multi vitamin it usually has 100% Vitamin C.
I feel that much causes my body to quickly break down any active Adderall and causes the side effects mentioned. My symptoms usually come on about 30 mins. after taking multi vitamin.

silivrentoliel
06-14-14, 05:50 PM
I take a multivitamin with my Adderall... never had an issue till I started back with my 2 cups of coffee in the morning... but that fog is short-lived

clayboy_123
06-20-14, 12:00 AM
I seem to get fog even when not on vyvanse though.

RobboW
06-20-14, 12:05 AM
I have brain fog most of the time, whether I take a multi or not, but I'm not medicated. I guess that's just ADHD.

Lunacie
06-20-14, 10:33 AM
I seem to get fog even when not on vyvanse though.

Allergies cause brain fog and can even be mistaken for ADHD. It's possible you're allergic to something in the multi-vita.

Corina86
06-20-14, 11:28 AM
I'm not an expert on this, but you could have an allergy; you could be overdosing some vitamin/mineral (if you already have enough of it from your food); some vitamins/minerals don't interact good with others and can cause deficiencies (I know that calcium prevents the absorption of iron, for example, so if you need iron it's best not to take calcium); it could be messing with your metabolism (personally, I need to eat more if I take vitamins, otherwise I wear out easier); your liver may have a hard some processing them (it could be a myth, I don't know anyone who had liver problems because of vitamins!); it could be making your body process the medication quicker (again, this is just an idea, I have no idea if this could actually happen), it could be messing with your stomach or intestines and causing discomfort (this happens to me pretty often).

Also: you almost always have more brain fog after lunch than before, because your body is busy processing food. Are you taking them more often when you work out of eat specific foods, because more exercise, more food, less healthy food could make you wear out easier, while healthier food has more vitamins and minerals and you're more likely to overdose some of them.